Louisiana, 2003

Funnel Cloud in Louisiana, June 5, 2003

June 5, 2003 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 5, 1:15 PM CST, 2 hours earlier.

Area forecast discussion, Jun 5, 1:15 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
215 PM CDT THU JUN 5 2003

BROAD MID AND UPPER LEVEL TROUGH FORECAST TO REMAIN ANCHORED OVER
MID U.S. THROUGH EARLY NEXT WEEK WITH A WEAK SHORT WAVE AND
ASSOCIATED TSTMS ROTATING THROUGH TROUGH POSITION BRINGING PRECIP
CHANCE TO FORECAST NEARLY EACH DAY THROUGH EARLY NEXT WEEK. ALL
MODELS KEYING ON WEAK LOW DEVELOPING ON SFC BOUNDARY OVER NW GULF
THIS EVENING IN RESPONSE TO NEXT SHORT WAVE WITH WEAK LOW LIFTING
NWD ACROSS SE LA LATE TONIGHT AND FRIDAY. SURGE OF MOISTURE SHOULD
ACCOMPANY THE LOW PRES SYSTEM AND BOUNDARY AS IT MOVES NWD. THREAT
OF SIGNIFICANT PCPN INCREASES LATER TONIGHT THROUGH FRI AS
SLY FLOW STRENGHTENS AND CONVERGENCE ALONG BOUNDARY PROVIDES FOCUS
FOR CONVECTION. PW SHOULD BE IN THE 2 INCH RANGE LATE TONIGHT AND
FRIDAY PROVIDING AMPLE MOISTURE SUPPLY. AVN MAY BE SUFFERING FROM
SOME FEEDBACK PROBLEMS WITH THIS WEATHER FEATURE. WILL MENTION HEAVY
RAINFALL IN FORECAST TONIGHT AND FRIDAY...AND FLOOD WATCH MAY BE IN
ORDER FOR LATE TONIGHT AND FRIDAY. WILL LET EVENING SHIFT TAKE A
LOOK AT FLOOD WATCH ISSUE THIS EVENING. AS LOW LEVEL FLOW STENGTHENS
LATE TONIGHT AND EARLY FRIDAY...SOME THREAT OF ORGANIZED SEVERE
CONVECTION POSSIBLE ON FRIDAY...AND HAVE MENTIONED IN HWO. SHORT
WAVE LIFTS TO NE AND WEAKENS LATE FRIDAY...SLIGHT DROP OFF IN DEEP
MOISTURE EXPECTED BUT WITH SW FLOW CONTINUING IN LOW AND MID
LEVELS..MOISTURE SUPPLY SHOULD MORE THAN SUFFECIENT FOR NEAR OR
ABOVE NORMAL POPS THROUGH WEEKEND. SOME HINT OF WEAK HIGH PRESSURE
BUILDING OVER SE LA AND S MS IN WAKE OF NEXT SHORT WAVE EARLY NEXT
WEEK. THIS MAY ALLOW POPS TO BE NUDGED DOWN SLIGHTLY AS DRIER AIR
MOVES INTO AREA TUE...BUT POPS SHOULD RETURN TO CLIMATOLOGY BY THU.

OVER COASTAL WATERS...S AND SW FLOW SHOULD INCREASE TO THE 15 TO 20
KNOTS RANGE LATE TONIGHT AND FRI AS THE WEAK LOW MOVES ONSHORE.

PRELIM NUMBERS

MCB 69/83/70/86 6844    BTR 70/84/72/87 7845
MSY 75/84/75/86 8845    GPT 72/83/75/85 8845

.NEW...NONE
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jun 5, 10:11 AM CST, 5 hours 4 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 AM CDT THU JUN 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE COASTAL SECTIONS OF
SOUTHEAST LOUISIANA THIS AFTERNOON AND SPREAD NORTHWARD ACROSS THE
REMAINDER OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI LATER THIS
AFTERNOON AND THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL OF 1.5 TO 2.5 INCHES WITHIN A COUPLE
HOURS TIME...PRODUCING LOCALLIZED STREETS FLOODING IN AREAS OF POOR
DRAINAGE. IN ADDITION...THE STRONGER THUNDERSTORMS WILL BE
ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO
45 MPH. THUNDERSTORM ACTIVITY WILL LIKELY PERSIST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNERSTORMS...PRIMARILY
OVER SOUTH MISSISSIPPI AND THE INTERIOR SECTIONS OF SOUTHEAST
LOUISIANA. THE GREATEST RISK WILL BE DAMAGING STRAIGHT LINE WINDS.
HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHWESTERN MISSISSIPPI AND
PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA FROM FRIDAY THROUGH
MONDAY. RAINFALL AMOUNTS WILL RANGE FROM ONE TO THREE INCHES WITH
LOCALLY HIGHER AMOUNTS APPROACHING 4 INCHES IN THE STRONGER
THUNDERSTORMS. SCATTERED DAYTIME AND EARLY EVENING THUNDERSTORM
ACTIVITY IS EXPECTED TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT
PERSONNEL...IS NOT REQUESTED AT THIS TIME. HOWEVER...EMERGENCY
MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND STATEMENTS CONCERNING DEVELOPING WEATHER CONDITIONS THROUGH
FRIDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Terrebonne

When
June 5, 3:15 PM CST
Where
Terrebonne County, 3 mi NE of Dulac
Reported by
EMERGENCY MANAGER
Coordinates
29.337, -90.838 (the zone’s center; the record gives no point)

A funnel cloud was observed between Dulac and Chauvin.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367067.